Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2001, 6:40 PM EDT for Lawrence County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 6:40 PM EDT (22:40 UTC)
- Expired
- May 18, 2001, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lawrence County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 182247
FFWRLX
OHC087-190145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN OHIO...
* UNTIL 945 PM EDT...
* AT 640 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN PUSHING INTO WESTERN LAWRENCE COUNTY. RAINFALL OF THREE
QUARTERS TO ONE AND ONE HALF OF AN INCH IN A ONE HOUR PERIOD
IS POSSIBLE WITH THESE STORMS. RAINFALL OF THREE QUARTERS O
AN INCH IN AN HOUR OR LESS MAY BEGIN FLASH FLOODING.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE IRONTON...WILGUS...
WATERLOO AND WILLOW WOOD.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3882 8262 3857 8280 3843 8255 3846 8233
3863 8236
.END/PCZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:06 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 18, 3:06 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT FRI MAY 18 2001 SIMILAR FCST TO YDY WITH MAIN CONCERN BEING FLOODING POTENTIAL. TSTM DVLPMENT XPCTD TO MV IN LATER THIS AFTN FM THE W. ACTIVITY PRESENTLY OVR OH SHUD SKIRT NWRN ZNS...LUCKILY THEY HV BEEN DRY COMPARED TO SRN AREAS. MAIN DILEMMA IS WHAT TO DUE WITH PRESENT FLASH FLOOD WATCH. GVN CLDFRNT SAGGING S AND HI PWATS...11KFT WRM CLD DEPTH AND H8-H5 OMEGA THRU 18Z SAT...+RA PSBL TIL THEN. ENUF SO TO MAKE ME XTNDD THE FFW TIL SAT MIDDAY. WK BNDRY NOTED IN THE H7 AND H8 WND FIELD TIL THEN AND WITH ISENTROPIC LIFT FEEL A GOOD SOAKING CUD BE IN STORE FOR AREAS WHICH DONT NEED IT. AS CONVECTIVE PARAMETERS GO...SBCAPES APPROACHING 2.0 KJ/KG...LI/S -4 AND K-INDEX ABV 30 INDICATE A LIKELIHOOD OF PLUGGED IN TSTMS FOR PD1. SAT FRONTAL BNDRY SLOWLY MVS S...TEND TO BELIEVE A LESS AGGRESSIVE SLTN WITH A WK UPR WND FIELD N...WHICH WONT PUSH THIS THING A GREAT DEAL. LUKS LIKE THE PRECIP WL TAPER OFF BY AFTN N TO S. MUGGY AIR WITH HI DWPTS STILL ARND IN ADDITION TO A DECENT AMNT OF CLDS DURING THE DAY. NEXT FCST CHALLENGE IS HOW FAST TO CLR THINGS OUT SUNDAY. NCEP SUITE HV RESOLVED A GUD DEAL OF MSTR IN THE LOWEST 10KFT. WITHOUT A STG WAA PUSH IN THIS LAYER TAKING THE PESSIMISTIC ROUTE OF MCLDY. EVEN WITH A TRANSITORY H5 RDG. AT LEAST DRY WX RETURNS. .RLX... WV...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES WVZ005>010...WVZ013>019...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/
In the hours before
Local storm report, May 18, 5:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0544 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM WELLSTON OH .50 INCH HAIL
05/18/01 JACKSON EVENT OCCURRED BETWEEN
0526 PM AND 0541 PM
0544 PM GALLIPOLIS OH .75 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0529 PM AND 0544 PMLocal storm report, May 18, 5:50 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0550 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM GALLIPOLIS OH .75 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0531 PM AND 0546 PM
@RUKWBCe&KDENNWUS51 KRLX 182137
LSRRLX
ZCZC CRWLSRRLX DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0538 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM GALLIPOLIS OH .75 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0531 PM AND 0538 PMLocal storm report, May 18, 6:24 PM EDT, 16 minutes before
ZCZC CRWLSRRLX DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
624 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
622 PM GALLIPOLIS OH .50 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0607 PM AND 0622 PM
624 PM GALLIPOLIS OH 1.00 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
D 0609 PM AND 0624 PMLocal storm report, May 18, 6:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
631 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM SOUTHSIDE WV 2.5 INCH HAIL
05/18/01 MASON COOPERATIVE OBSERVER
REPORTED 21/2 TO 3 INCH
HAIL. DAMAGE TO HOME AND
HOLES IN EAVES.Local storm report, May 18, 6:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
633 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM SOUTHSIDE WV 2.5 INCH HAIL
05/18/01 MASON COOPERATIVE OBSERVER
REPORTED 21/2 TO 3 INCH
HAIL. DAMAGE TO HOME AND
HOLES IN EAVES.Local storm report, May 18, 6:39 PM EDT, 1 minute before
ZCZC CRWLSRRLX DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0639 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0629 PM POINT PLEASANT WV FUNNEL CLOUD
05/18/01 MASON EVENT OCCURRED BETWEEN
0614 PM AND 0629 PM
0632 PM GALLIPOLIS OH .75 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0617 PM AND 0632 PM
0634 PM POINT PLEASANT WV 1.00 INCH HAIL
05/18/01 MASON EVENT OCCURRED BETWEEN
0619 PM AND 0634 PM
0625 PM POINT PLEASANT WV FLOODING
05/18/01 MASON STREAMS OUT OF THEIR BANKS.
EVENT OCCURRED BETWEEN
0610 PM AND 0625 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:28 PM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| May 18, 3:51 PM EDT | Flash Flood Warning | RLX | Athens, Jackson, Vinton | 3 hr |
| May 18, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 45 min |
| May 18, 5:08 PM EDT | Tornado Warning | RLX | Gallia | 37 min |
| May 18, 5:17 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 28 min |
| May 18, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 44 min |
| May 18, 5:53 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 37 min |
| May 18, 6:03 PM EDT | Flash Flood Warning | RLX | Gallia | 3 hr |
| May 18, 6:17 PM EDT | Flash Flood Warning | RLX | Meigs | 3 hr |
| May 18, 7:07 PM EDT | Flash Flood Warning | RLX | Athens, Vinton | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.